MAUDE Adverse Event Report: STRYKER GMBH WASHER ASNIS III FOR SCREWS: Ø2.7/3.5/4.0MM; PLATE, FIXATION, BONE

STRYKER GMBH WASHER ASNIS III FOR SCREWS: Ø2.7/3.5/4.0MM; PLATE, FIXATION, BONE
Catalog Number 619905S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "a screw from the asnis iii range became deformed and eventually broke at the head during ablation on a 14-year-old patient, making ablation impossible." measures/actions taken to complete the procedure: break the screw flush with the cortex and leave the remaining part in place.3/10/2025 - additional information received from the customer: "during the removal procedure, i easily found the end of the screw, with the help of a guide pin, but i tried to remove it for 45 min (tourniquet time 69 min instead of the planned 20-30 min), with a sharp broken end of the screw when it broke off, potentially irritating the overlying tendons." 7/23/2025: upon deep inspection of the returned screw, it has been noticed that a washer was also returned.The washer is also broken.
 
Additional Manufacturer Narrative
There was no allegation against the returned washer reported, nevertheless is this complaint rated as confirmed as a significant damage could be observed at the received device.The device inspection revealed the following: the head of the broken screw and a strongly deformed fragment of the broken screw were returned for evaluation.Together with the screw was also a broken and strongly deformed washer returned, the washer is listed in the received implant sheet but otherwise not mentioned in any of the provided information, there was no allegation against this device made.The washer is broken apart and strongly deformed, also are there excessive marks from a tool visible close to the breakage.The fracture face was inspected under the microscope, the top and the bottom are very shiny, which could be together with the before described damages an indication that the washer was cut apart during removal.Nevertheless it can also not be excluded that, the washer did bread or crack in situ as there are also signs of a fatigue fracture visible.Finally the root cause of this damage cannot be defined due to missing information.Fact is that there was an excessive contact between the washer and the screw, which could indicate that in situ load application did already lead to a deformation and weakening of the screw head.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided information the root cause of the reported event cannot be defined.The evaluation has shown that there was an excessive contact between the washer and the screw, which could indicate that in situ load application did already lead to a deformation and weakening of the screw head and the washer.If more information is provided, the case will be reassessed.

Brand Name
WASHER ASNIS III FOR SCREWS: Ø2.7/3.5/4.0MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22835358
Report Number0008031020-2025-01391
Device Sequence Number13221125
Product Code HRS
UDI-Device Identifier04546540430335
UDI-Public(01)04546540430335(17)340228(10)AG2800
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number619905S
Device Lot NumberAG2800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexUnknown